MAUDE Adverse Event Report: ETHICON INC. ELECTRODE TORSADEE; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. ELECTRODE TORSADEE; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 00467
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Analysis summary: the active tip of the device shows no signs of activation.The active tip is bent 90° to the shaft and the device shaft is distorted.As the product was not returned in its original packaging we are unable to determine where the damage to the tip occurred.It is possible that the original packaging has become bent in some way, causing the device tip to come into contact with the hard surface of the blister wall causing it o be bent out of shape.Without the original packaging however this contact be confirmed or dismissed.There is insufficient data collected to determine the root cause of this failure.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown gynecological procedure on (b)(6) 2020 and an electrode was used.It was reported that at the opening there was a bent hook.There were no adverse patient consequences reported.

Brand Name
ELECTRODE TORSADEE
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10969345
Report Number2210968-2020-09703
Device Sequence Number2322511
Product Code HIH
UDI-Device Identifier10705031000780
UDI-Public10705031000780
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00467
Device Catalogue Number00467
Device Lot NumberUGY1909083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/08/2020
Patient Sequence Number1